Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 19, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 22, 2021, 7:39 PM CDT for Coryell County, Lampasas County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2021, 7:39 PM CDT (00:39 UTC)
- Expired
- Mar 22, 2021, 8:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Coryell County, TX, Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 88 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 7:45 PM CDT | HAIL 1.5 | 12 S Evant, TX | 5 MILES EAST OF [ 31.30139, -98.16889 ]. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 672 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
272
WUUS54 KFWD 230039
SVRFWD
TXC099-281-230145-
/O.NEW.KFWD.SV.W.0019.210323T0039Z-210323T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
739 PM CDT Mon Mar 22 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Coryell County in central Texas...
Northeastern Lampasas County in central Texas...
* Until 845 PM CDT.
* At 739 PM CDT, a severe thunderstorm was located 14 miles south of
Evant, or 15 miles northwest of Copperas Cove, moving east at 45
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gatesville, McGregor, Fort Gates, Mother Neff State Park, Oglesby
and South Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3130 9827 3161 9789 3171 9769 3132 9742
3118 9770 3115 9815
TIME...MOT...LOC 0039Z 250DEG 38KT 3128 9808
HAIL...1.25IN
WIND...60MPH
$$
Barnes2 follow-up statements
613
WWUS54 KFWD 230058
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
758 PM CDT Mon Mar 22 2021
TXC281-230108-
/O.CAN.KFWD.SV.W.0019.000000T0000Z-210323T0145Z/
Lampasas TX-
758 PM CDT Mon Mar 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMPASAS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Texas.
LAT...LON 3118 9798 3132 9808 3168 9767 3167 9766
3132 9742 3131 9745
TIME...MOT...LOC 0058Z 250DEG 38KT 3133 9786
$$
TXC099-230145-
/O.CON.KFWD.SV.W.0019.000000T0000Z-210323T0145Z/
Coryell TX-
758 PM CDT Mon Mar 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CORYELL COUNTY...
At 758 PM CDT, a severe thunderstorm was located 10 miles southwest
of Fort Gates, or 10 miles southwest of Gatesville, moving east at 45
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gatesville, McGregor, Fort Gates, Mother Neff State Park, Oglesby and
South Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3118 9798 3132 9808 3168 9767 3167 9766
3132 9742 3131 9745
TIME...MOT...LOC 0058Z 250DEG 38KT 3133 9786
HAIL...1.25IN
WIND...60MPH
$$
Barnes231
WWUS54 KFWD 230141 RRA
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
841 PM CDT Mon Mar 22 2021
TXC099-230151-
/O.EXP.KFWD.SV.W.0019.000000T0000Z-210323T0145Z/
Coryell TX-
841 PM CDT Mon Mar 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR CORYELL COUNTY WILL EXPIRE AT
845 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Texas.
LAT...LON 3118 9798 3132 9808 3168 9767 3167 9766
3132 9742 3131 9745
TIME...MOT...LOC 0141Z 250DEG 38KT 3148 9739
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:36 PM CDT, 3 minutes earlier.
Area forecast discussion, Mar 22, 7:36 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 736 PM CDT Mon Mar 22 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday/ The surface low pressure responsible for this afternoon/evening's convection is located over southwestern Oklahoma, with a broken line of showers and thunderstorms extending along and west of a Sherman to Rockwall to Lampasas line at the time of this writing. The presence of marginal instability and a modestly sheared environment would support a potential for severe hail (upwards of 1 inch) and damaging wind gusts with any stronger thunderstorms. As a result, a Severe Thunderstorm Watch remains in effect for portions of North and Central Texas through midnight tonight. Based on the latest trends and high res guidance, this activity should be east of the I-35 corridor after 9-10PM and exit most of the region after 1-2AM. The passage of a Pacific cold front, associated with the surface low, will clear cloud cover from west to east and result in surface winds becoming westerly to southwesterly. Wind speeds will be around 10-15 MPH behind the front and persist through much of the day on Tuesday. Temperatures will not be affected much by the passage of the front, but the humidity should be lower as drier air filters in. Expect abundant sunshine and slightly above-normal high temperatures, mostly in the 70s, across the region Tuesday afternoon. Garcia && .LONG TERM... /Issued 240 PM CDT Mon Mar 22 2021/ /Tuesday Night and Beyond/ The next storm system will start off Tuesday night swinging through the Four-Corners area before heading east into the Plains on Wednesday. North and Central Texas should still be situated largely in the cool sector as tonight's cold front remains stretched across Southeast Texas and Louisiana, which should mitigate the overall severe weather threat as the strongest forcing for ascent arrives. One exception may be across areas south of I-20 and east of I-35, a region into which the surface front is progged to retreat sometime Wednesday afternoon or evening. This may allow for a few surface-based storms which could become strong to severe. Thunderstorms should remain elevated and likely sub- severe across the rest of the region, though a few strong storms may still occur. As far as the timing is concerned, an initial round of convection is expected Wednesday afternoon as a lead disturbance arrives, with a second round Wednesday night into Thursday with the primary disturbance swinging east through the region. Rainfall totals are a bit uncertain, but basin-average values of half an inch to an inch look most likely with some isolated higher totals in training showers and storms. The system and associated precipitation will exit to the east late Thursday, followed by dry and seasonable weather for the end of the workweek. Another shortwave will traverse the Plains on Saturday, sending another front south through the region. This system appears moisture-starved at this time and the front should pass through precipitation-free. The result should be continued nice weather for the weekend into early next week. 30 && .AVIATION... /NEW/ /00Z TAFs/ Ongoing convection will continue to impact the Metroplex terminals through 2-3Z, and reach Waco closer to 1-2Z. Reductions in visibility to 3-4 miles and variable wind gusts near or upwards of 35 knots cannot be ruled out as the activity moves from west to east. Thunderstorms should be just east of the Metroplex terminals after 3Z, but there may be lingering showers through 4-5Z. The passage of a Pacific front will aid in clearing cloud cover tonight and result in breezy westerly winds. VFR will prevail by 6-7Z across all terminals and continue through the forecast period. Westerly to southwesterly winds around 10-15 knots are possible on Tuesday before decreasing in speed and becoming southerly by Tuesday evening. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 50 74 51 75 49 / 90 0 0 40 40 Waco 51 76 50 75 50 / 90 0 0 50 50 Paris 52 70 47 75 50 / 100 5 0 30 60 Denton 47 73 46 74 45 / 100 0 0 30 40 McKinney 49 72 47 75 48 / 100 0 0 30 40 Dallas 51 75 53 76 51 / 90 0 0 40 40 Terrell 51 73 49 75 50 / 100 0 0 40 50 Corsicana 54 75 52 76 53 / 90 0 0 50 50 Temple 51 78 51 76 50 / 80 0 0 50 50 Mineral Wells 45 73 47 74 45 / 70 0 5 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 22, 2:54 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 254 PM CDT Mon Mar 22 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 254 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected this afternoon and evening. Some storms may become strong or severe with hail and damaging winds as the main threats, especially across North Texas. A low-end tornado threat will also exist. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of thunderstorms will be possible on Wednesday. A strong or marginally severe storm will be possible across the southeast late Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible across North Texas this evening. The most likely time for activation for locations west of I-35 will be between 5 PM and 10 PM and between 8 PM and 1 AM east of I-35.
In the hours before
Special weather statement, Mar 22, 5:10 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
510 PM CDT Mon Mar 22 2021
TXZ129-141-222245-
Comanche TX-Eastland TX-
510 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EASTLAND AND
NORTHWESTERN COMANCHE COUNTIES UNTIL 545 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rising Star, or 22 miles south of Cisco, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rising Star and Carbon.
LAT...LON 3215 9912 3238 9881 3206 9859 3199 9887
3208 9893 3208 9912
TIME...MOT...LOC 2209Z 239DEG 33KT 3206 9901
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 53 min |
| Mar 22, 8:41 PM CDT | Special Weather Statement | FWD | Hamilton | 49 min |
| Mar 22, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 62 min |
| Mar 22, 9:24 PM CDT | Special Weather Statement | FWD | Dallas, Ellis, Johnson | 51 min |
| Mar 22, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 60 min |
| Mar 22, 9:34 PM CDT | Special Weather Statement | FWD | Grayson | 41 min |
| Mar 22, 9:45 PM CDT | Special Weather Statement | FWD | Rockwall | 30 min |
| Mar 22, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Ellis, Hunt, Kaufman, Rockwall | 53 min |
| Mar 22, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan, Navarro | 51 min |
| Mar 22, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt | 32 min |
| Mar 22, 10:43 PM CDT | Special Weather Statement | FWD | Hopkins, Kaufman, Rains | 32 min |
| Mar 22, 10:53 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 67 min |
| Mar 22, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Lamar | 49 min |
| Mar 22, 11:05 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 70 min |
| Mar 22, 11:53 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 67 min |
| Mar 22, 11:57 PM CDT | Special Weather Statement | FWD | Limestone | 48 min |
| Mar 23, 12:08 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 52 min |
| Mar 23, 12:20 AM CDT | Special Weather Statement | FWD | Van Zandt | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.